Haya, So I was told to begin start taking the pill (ovranette) on the first day of my period. On Monday 8th April I woke up with what I thought was my period even though it was a week early, so I took the pill. The bleeding got very light for around three days, and then very heavy again. Its nearly 2 weeks on now and I still have my period, 12 days of bleeding. Last month I had to take the morning after pill so Im worried that my whole cycle has been messed up. Its not right for a period to last two weeks, and I understand that taking the hormonal contraceptive does mess periods up a bit, but can they usually last for 2 weeks ? I'm very worried because this has never happened to me before. Will my period stop if I keep taking the pill, or how can I return my cycle to normal and continue taking the pill ?
Sorry if this post is confusing, I'm just very confused myself, Thanks.
Starting the pill can mess with your cycles a little, and irregular bleeding and spotting are common side-effects of starting the pill. So your best bet is to keep taking the pill exactly as directed and wait it out. Side-effects usually go away within the first three months on the pill, so your cycle should hopefully normalize soon.
If the bleeding becomes very heavy, or you are otherwise worried about this, you can also give your gyn a call to double-check.
-------------------- -joey Scarleteen Volunteer
"The question is not who will let me, but who is going to stop me." -Ayn Rand Posts: 8424 | From: Cologne, Germany | Registered: Sep 2005
| IP: Logged |
Copyright 1998, 2013 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.